Patient Comments: Sun-Sensitive Drugs - Foods and Plants

Question:

Do certain vegetables, fruits, or plants cause you to have a photosensitivity reaction? Please share your experience. Submit Your Comment

Comment from: Sassy , 45-54 Female (Patient) Published: July 07

I have been diagnosed with having photosensitivity reaction, we are in the process of eliminating 1 of possibly 4 of my medications, nabumetone, amitriptyline, Humira injections and Asacol. My skin is in a terrible state, it started 4 years ago, but I just put up with it. This year it is at its worst, wish I had known about this condition years ago. This skin condition has ruined my life. I can't go out in the sun, I cancel pre-arranged dates with friends as my skin is too dreadful, I get very embarrassed. I am the shadow of my previous outgoing, happy confident self.

Comment from: Catya, 45-54 Female (Patient) Published: October 27

I developed photosensitivity after taking St. John's wort for 2 weeks. It started with skin sensitivity where even brushing up against a hard object would feel like a burning, scratching sensation and a constant feeling of heat under the skin, particularly on my hands, arms and feet. I then noticed that going out in the sun exacerbated the burning feeling in a very unpleasant way. Once I got out of the sun I noticed that any metal or anything cool, like water for example, felt icy cold on my skin, and I was sunburnt.

FDA Logo

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Subscribe to MedicineNet's Skin Care & Conditions Newsletter

By clicking Submit, I agree to the MedicineNet's Terms & Conditions & Privacy Policy and understand that I may opt out of MedicineNet's subscriptions at any time.